Back to Ask the Diabetes Team Ask the Diabetes Team

From Frankfurt, Germany:

After five or six years of steady control, I have had three bad hypos during the night in the last month. Can you give me any explanation? My diabetes advisor simply changed my slow working insulin to Lantus but could not give me any reason for the hypos.


There are many reasons to have hypoglycemia during the night. They are consistent with the reasons that affect the sugars, including insulin, food intake, and activity. First, more needs to be known about your insulin schedule, what you are taking, how you are taking it. Do you take bedtime snacks? This might help prevent lows. Are you using insulin analogs or Regular insulin. The analogs are less likely to cause lows in the night. Physical activity can also make you more likely to have lows if you are not use to it. I would recommend you speak with your diabetes care team to learn more about how to prevent lows and what influences this.


Original posting 26 Dec 2002
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.